Heavy Snow, Baker
- When
- January 1, 12:00 PM MST to 7:00 PM MST
- Where
- Baker forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
See narrative for Heavy Snow in Idaho this date.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
See narrative for Heavy Snow in Idaho this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 1, 8:53 AM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 853 AM MST THU JAN 01 2004 .DISCUSSION...HEAVIEST PCPN WILL OME THROUGH OUR CWA THIS MORNING AS STORM WRAPS UP OVER SWRN OREGON. WARMER AIR HAS CHANGED SNOW TO RAIN IN UPPER TREASURE VALLEY BUT SNOW CONTINUES IN THE COLDER LOWER TREASURE VALLEY WHERE ADVISORY HAS JUST BEEN ISSUED FOR THIS MORNING. GUSTY SE WINDS HAVE MIXED COLD AIR OUT OF TREASURE VALLEY AS FAR WEST AS CALDWELL...BUT ELEVATIONS BELOW 2400 FEET ARE CALMER AND WILL SNOW ALL MORNING. MEANWHILE ELEVATIONS ABOVE 4K WILL CONTINUE TO RECEIVE SNOW AS CURRENTLY FORECAST. IT IS ONLY THE STRIP BETWEEN 2400 AND 4000 FEET THAT WILL BE WARM ENOUGH FOR RAIN. FORECASTS FOR THESE ZONES WILL BE UPDATED ACCORDINGLY. REST OF CURRENT FORECASTS GOOD FOR NOW. && .PREV DISCUSSION... SHORT TERM...MAJOR STORM SYSTEM STILL INTENSIFYING OVER THE FORECAST AREA WITH VERY COMPLEX SYNOPTIC STRUCTURE. LATEST SATELLITE LOOPS AND SURFACE ANALS SHOW SURFACE CYCLONES TAKING PLACE OVER SOUTHWEST OREGON. 1004 MB LOW CENTER HAS A COLD FRONT TRAILING SOUTHWEST AND A WARM FRONT RUNNING EAST ACROSS MALHEUR COUNTY AND EXTREME SOUTHWEST IDAHO. AT PRESENT, A COMBINATION OF PRECIP TYPES OCCURRING OVER THE REGION WITH A MOSTLY RAIN/SNOW MIX AT BOISE TO ALL SNOW IN THE COLDER POCKETS OF THE TREASURE VALLEY NEAR THE OREGON BORDER. PRECIP EXPECTED TO KEEP INTENSIFYING DURING THE NEXT FEW HOURS AS SFC LOW DEEPENS AND ASSOCIATED WARM FRONT SURGES NORTHWARD THROUGH THE CWFA. THIS SCENARIO BRINGS MOSTLY RAIN TO THE POPULATED TREASURE VALLEY AROUND MIDDAY THEN A CHANGEOVER BACK TO SNOW ONCE THE COLD FRONT PASSES THIS EVENING. QPF AMOUNTS BECOMING QUITE IMPRESSIVE WITH TIME AND APPEAR ON TRACK TO RIVAL AMOUNTS OF THE LAST TWO STORMS. CURRENTLY, HEAVY SNOW WARNINGS CONTINUE IN THE IDAHO MOUNTAINS AND CAMAS PRAIRIE REGION AND INCLUDING BAKER COUNTY IN NORTHEAST OREGON. DUE TO SLOWER OVERALL TIMING OF THE SYSTEM, WILL OPT TO KEEP THE WARNINGS GOING THROUGHOUT THE DAY. SNOWFALL AMOUNTS IN THE WARNING AREAS MAY ONCE AGAIN EXCEED A FOOT OR MORE. ONCE COLD FRONT COMES THROUGH EARLY THIS EVENING, THINGS TURN COLDER AND SNOW SHOWERY OVERNIGHT WITH A FEW POCKETS OF LOCAL MODERATE ACCUMULATION. PRECIP SHUTS DOWN SOMEWHAT ON THE WEEKEND WITH MAINLY 20/30% POPS ALONG WITH MUCH COLDER AIR MASS WORKING SOUTH FROM CANADA. LONG TERM...SUNDAY THROUGH WEDNESDAY. THE LONG WAVE TROUGH CONTINUES OVER THE PACIFIC NORTHWEST WITH TIGHT CONTOUR PACKING OVER THE CWA. THE PATTERN SHIFTS SLIGHTLY FROM A NORTHWEST FLOW ON SUNDAY TO WESTERLY BY WEDNESDAY. A MOISTURE FETCH OFF THE PACIFIC CONTINUES ALL FOUR DAYS WITH AT LEAST CHANCE POPS. GFS GUIDANCE TEMPERATURES ARE TO COLD SUNDAY AND MONDAY GIVEN THE HEIGHTS FROM THE GFS AND EC. I BELIEVE ITS TRYING TO TAP SOME OF THE COLD AIR FALLING INTO THE NORTHERN PLAINS OFF OF THE HUDSON BAY LOW. WE WOULD NEED A MORE NORTHERLY FLOW TO ACCOMPLISH THAT SO WILL STAY WITH YESTERDAYS THINKING FOR NOW. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...HEAVY SNOW WARNING CONTINUED TODAY FOR ZNS 11 13 28 29. ...SNOW ADVISORY THIS MORNING ZN 12. .OR...HEAVY SNOW WARNING CONTINUED TODAY FOR ZN 62. ...SNOW ADVISORY THIS MORNING ZN 64. && DISCUSSION........LC PREV SHORT TERM...GS PREV LONG TERM....DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 551 AM MST THU JAN 1 2004 IDZ011-013-028-029-ORZ062-021300- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-OWYHEE MOUNTAINS- WEST CENTRAL MOUNTAINS- 551 AM MST (451 AM PST) THU JAN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY HEAVY SNOW WARNINGS CONTINUED TODAY. TWO TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION CAN BE EXPECTED THROUGH TODAY FOR A STORM TOTAL OF 6 TO 10 INCHES IN THE CAMAS PRAIRIE...8 TO 12 INCHES IN BAKER COUNTY AND NEAR 16 INCHES IN THE BOISE OWYHEE AND WEST CENTRAL MOUNTAINS. STRONG WEST TO NORTHWEST WINDS WILL CAUSE SOME LOCAL BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ012-014>016-030-ORZ061-063-064-021300- HARNEY COUNTY-LOWER TREASURE VALLEY-MALHEUR COUNTY- SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY- 551 AM MST (451 AM PST) THU JAN 1 2004 .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT SNOW MIXED WITH RAIN IN THE LOWER ELEVATIONS WILL CONTINUE TODAY. ACCUMULATIONS WILL STAY BELOW ADVISORY LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SNOW SHOWERS WILL CONTINUE THROUGH THE PERIOD BUT AMOUNTS SHOULD STAY BELOW ADVISORY CRITERIA.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382964.